MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 36104
Medical Device Problem Codes No Apparent Adverse Event (3189); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient was not sure about removing the male external catheter as they try to roll it down like the instructions say to, but it would not come off.Representative discussed with patient if necessary, to apply a warm wet compress, such as a wet washcloth around the catheter to help loosen the adhesive.Advised to gently roll the catheter off the penis.Patient had a box of 100 and had used about 40-50 and all of them had presented with the same issue.Also, noted that they were extremely difficult to get off the plastic lid, the sombrero.Patient stated that they did not just pop off like the instructions say.Per follow up via phone on 07may2021, customer stated that the instructions need to be more clear because it was difficult to understand how to remove the catheter from the sombrero.And also stated that the catheter was too sticky so it was difficult to remove from the patient after use.
 
Event or Problem Description
It was reported that the patient was not sure about removing the male external catheter as they try to roll it down like the instructions say, but it would not come off.Representative discussed with patient if necessary, to apply a warm wet compress, such as a wet washcloth around the catheter to help loosen the adhesive.Advised to gently to roll the catheter off the penis.Patient had a box of 100 and had used about 40-50 and all of them had presented with the same issue.Also, noted that they were extremely difficult to get off the plastic lid, the sombrero.Patient stated that they did not just pop off like the instructions say.Per follow up via phone on 07may2021,customer stated that the instructions need to be more clear because it was difficult to understand how to remove the catheter from the sombrero.And also stated that the catheter was too sticky so it was difficult to remove from the patient after use.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "plc failure".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." the device was not returned.

Brand Name
WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11909324
Report Number1018233-2021-03133
Device Sequence Number11015207
Product Code NNX
UDI-Device Identifier00801741071003
UDI-Public(01)00801741071003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number36104
Device Catalogue Number36104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date12/05/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale